Wisconsin, 2007

Drought in Wisconsin, July 10 to 31, 2007

July 10 to 31, 2007 · NWS GRB · 1 event in 1 county or zone

Rainfall totals remained well below normal across northern Vilas County for the month, causing that area to fall back into the D2, severe drought, category where it remained for the rest of July.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Rainfall totals remained well below normal across northern Vilas County for the month, causing that area to fall back into the D2, severe drought, category where it remained for the rest of July.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 10, 3:39 AM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 10, 3:39 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
439 AM CDT TUE JUL 10 2007

.SHORT TERM...TODAY THROUGH WEDNESDAY...

NORTHWEST FLOW TO BE RE-ESTABLISHED OVER THE AREA THIS PERIOD AS
TROF DEEPENS OVER THE EASTERN THIRD OF THE COUNTRY. POTENT SHORT
WAVE OVER EASTERN NORTH DAKOTA MOVING RAPIDLY EAST OVERNIGHT.
SYSTEM TO CONTINUE TO DEEPEN AS PULLS NORTHEAST INTO WESTERN
ONTARIO THIS AFTERNOON. MAIN DYNAMICS WITH SYSTEM...100 KT
JET...WILL REMAIN NORTH OF STATE...THOUGH MODELS SHOW SOME SIG
LIFT WITH FRONT THAT IS PROGGED TO BE INTO AREA BY 18Z. DID NOT
MAKE MAJOR CHANGES TO PREVIOUS GRIDS...JUST PULLING BACK ON POPS
IN THE MORNING EAST. AT PRESENT TIME...PCPN CONFINED TO VCNTY OF
SHORT WAVE. EXPECT PCPN TO REDEVELOP ALONG FRONT LATER
MORN...AFTERNOON. SBCAPES PROGGED TO BE BETWEEN 1.5K AND 2K THOUGH
MID LEVEL INSTABILITY NOT TOO IMPRESSIVE. GIVEN UNIDIRECTIONAL
SHEAR IN FORECAST SOUNDINGS AND INCREASING SPEEDS AS JET PUSHES IN
THIS AFTERNOON...LOOK FOR DAMAGING WIND POTENTIAL WITH STRONGER STORMS.

SYSTEM PULLS OUT QUICKLY BY EVENING. HAVE ADDED CHANCE OF TSTMS ON
WED GIVEN CYCLONIC FLOW AND COLD TEMPERATURES ALOFT. -20 AT 5H
OVER THE NORTH. LOW LEVEL AND MID LEVEL LAPSE RATES QUITE STEEP.
WITH EXPECTED LOW FREEZING LEVELS...HAIL IS A DEFINITE POSSIBILITY.

.LONG TERM...WED NIGHT THROUGH MONDAY...

NW UPPER FLOW CONTINUES THRU MUCH OF PD AS SERIES OF SHRTWV
TROFS CARVE OUT LNGWV OVR ERN NOAM AND WRN RDG HOLDS. SOME
BACKING OF FLOW PSBL ERLY NXT WK AS ERN VORTEX RETROGRADES A BIT
AND FLATTENS FLOW OVR CANADA.

SERIES OF FAST MOVG SHRTWV TROFS WL FOLLOW IN THE STEPS OF
TUESDAYS SYSTEM. NEXT SYS WL BE LATER WED/THU. PRECISE TIMING OF
PRECIP ONSET BETWEEN MODELS (AND MODEL RUNS) IS STILL OF
CONCERN...BUT GENERAL IDEA IS TO BRING CLDS AND CHC SHOWERS WED
EVENING ACRS N AND CNTRL...AND FAR E BY THU AM.

ANOTHER SYS IS DEPICTED BY GFS/UKMET/ECMWF TO AFFECT AREA LATE
FRI INTO SAT. CONFIDENCE IS NOT HIGH ON TIMING AS MODELS ARE
HAVING TROUBLE WITH SPEED OF SYSTEMS IN THIS NW FLOW.

TEMPS WL BE BLO NORM FOR MUCH OF PD WITH UPPER TROF ANCHORED OVER
JAMES BAY...SLOWLY MODERATING EARLY NXT WK AS UPPER LOW BACKS A
BIT AS FLOW FLATTENS.
&&

.AVIATION...PATCHY FOG AND LOW CLOUDS DEVELOPED AND WILL LINGER
INTO MORNING HOURS. COLD FRONT TO PASS THROUGH REGION DURING THE
AFTERNOON WITH LINE OF TSTMS EXPECTED OUT AHEAD OF THE FRONT.
STORMS POSSIBLY STRONG WITH DAMAGING WINDS EXPECTED THIS AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/JKL
Hazardous weather outlook, Jul 10, 4:30 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
530 AM CDT TUE JUL 10 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
530 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING OVER NORTH CENTRAL AND NORTHEAST WISCONSIN AS A COLD FRONT MOVES
EAST THROUGH THE AREA. THE HIGHEST RISK IS EXPECTED EAST OF A LINE FROM
MARINETTE TO WAUTOMA. THE MAIN THREAT WILL BE FROM DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT TUESDAY

THERE IS A CHANCE OF MORE THUNDERSTORMS WEDNESDAY AFTERNOON...WITH THE
STRONGER STORMS CAPABLE OF PRODUCING SMALL HAIL.

THERE IS ALSO A CHANCE OF THUNDERSTORMS FROM TIME TO TIME THROUGH THE
REMAINDER OF THE PERIOD...THOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED DURING THESE PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON THIS AFTERNOON.

LMZ521-522-541>543-564-111030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
530 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
STRONG WINDS THIS AFTERNOON AND EARLY EVENING .

INCREASING WESTERLY FLOW ASSOCIATED WITH THE PASSAGE OF A COLD FRONT
WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT TONIGHT INTO WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME THROUGH THE
PERIOD...THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED DURING THESE
PERIODS.

TE/JKL
WEATHER.GOV/GREENBAY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Vilas

When
July 10, 6:00 AM CST to July 31, 11:59 PM CST
Where
Vilas forecast zone
Reported by
Other Federal Agency
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52273.